MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 GAS BLENDER SYSTEM; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 GAS BLENDER SYSTEM; GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Model Number 25-40-45
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the s5 gas blender system.The incident occurred in porto, portugal.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report that a s5 gas blender system gave an error code associated to a discrepancy between the actual and set gas flow value.There was no patient injury.
 
Additional Manufacturer Narrative
H10: a livanova field service representative was dispatched to the facility to investigate the device and could confirm the reported issue on co2 channel.In addition, an error code associated to discrepancy between the actual and set gas flow value on o2 and air channels were displayed.In order to fix the issue, the microbridge mass flow sensor and controllers for co2 and o2 were replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.Most likley root cause of the reported event was due to defective microbridge mass flow sensor and controllers.As a consequence, sensors drift could have led to inaccurate (air/o2/co2) flow measurement readings.
 
Event or Problem Description
See initial report.

Brand Name
S5 GAS BLENDER SYSTEM
Common Device Name
GAS CONTROL UNIT, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15606073
Report Number9611109-2022-00516
Device Sequence Number2236461
Product Code DTX
UDI-Device Identifier04033817900702
UDI-Public(01)04033817900702(11)211229
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K101046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number25-40-45
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer11/07/2022
Initial Report FDA Received Date10/14/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown